If You’re On Any of the Following Medications Don’t Ever Use Turmeric

Turmeric is an extremely beneficial natural ingredient, which is believed to be an alternative cure for numerous different illnesses. Namely, as its use has fewer side-effects, it is often advised as a natural variant of medications and drugs.

However, in some rare cases, turmeric can cause severe negative effects on the health, if used excessively, or if combined with certain drugs.

When referring to turmeric, people usually think of the ground-up root of this plant, which has been used as a culinary spice, as a medicine, and in ceremonies in India for more than four millennia.

Numerous studies have proven the health benefits of turmeric, even though not all of them are scientifically backed- up.

Most of its properties are due to its active ingredient, curcumin, which has been found to have powerful anti-carcinogenic, anti-inflammatory, anti-oxidant, and anti-thrombotic properties.

Due to its beneficial action, numerous people use turmeric in combination with other medication, or as an alternative to their prescribed drugs. This is mostly due to their wish to avoid the negative effects and complications of the excessive use of pharmaceuticals.

But, you should also know that it can interact with certain medications and produce unwelcome or even downright dangerous side effects. Some prescription drugs can change the fundamental processes taking place in your body. If you are taking prescription drugs for a health issue, you might be surprised to find out that even natural substances like turmeric can drastically alter the effects of your medication. Note: and don’t forget, if you’re considering taking turmeric or any other healing food, you should always talk to a health professional first.

You should consume turmeric if you are taking blood thinners. Blood thinners, also known as anticoagulant or antiplatelet drugs, are frequently prescribed for people with heart disease. Turmeric has established anticoagulant properties, which means that it can help to prevent blood clots. A few studies have suggested that turmeric may be as effective as Atorvastatin, a commonly prescribed anticoagulant, at thinning the blood. Unfortunately, too much of a good thing can be bad for you. Well, this means that if you’re taking a blood thinner, turmeric can intensify the overall effect, leaving you vulnerable to side effects such as nosebleeds, bruising, and severe bleeding. These are the most common blood thinners: aspirin, clopidogrel (Plavix), dipyridamole (persantine), ticlopidine (ticlid), warfarin (coumadin, jantoen), enoxaparin (lovenox).

Do you know what are antacids? Well, these medications are used to neutralize excess acid in the stomach. They’re available both over-the-counter and for stronger doses, with a prescription.

Turmeric may neutralize the effect of antacids, especially among people who suffer from gastrointestinal reflux disorder (GERD). You should know that taking turmeric can cause unpleasant side effects associated with GERD, including bloating, gas, chest pain, nausea, and stomach cramps. The combination of the spice and the drug can also lead to the production of excess acid, which can rise from your stomach and eventually damage the lining of your esophagus. These are the most common antacids: cimetidine (tagamet), famotidine (pepcid), ranitidine (zantac), omeprazole.

Furthermore, turmeric has potential to be dangerous in combinations with drugs which reduce the blood sugar (for diabetes). What turmeric does is strengthening the effects of diabetes drugs, thus increasing the risk of low blood sugar. The results can include number of side effects like anxiety, blurred vision, shakiness, delirium, and decreased cognitive function.

Another side effect of consuming turmeric is allergic reactions, including outbreaks like rashes or hives, and een anaphylaxis and shortness of breath.

When you take turmeric simultaneously with some medication or drug, or you notice some allergic reactions when consuming it, it is recommended to either decrease the turmeric amount you take, or to find another natural alternative.